Illinois, 2010Flash Flooding in Illinois, June 15, 2010
June 15, 2010 · NWS LOT · 2 events in 2 counties and zones
Thunderstorms producing heavy rain developed across parts of northern Illinois during the afternoon hours of June 15th and persisted into the evening hours. The heavy rain caused flash flooding in some areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms producing heavy rain developed across parts of northern Illinois during the afternoon hours of June 15th and persisted into the evening hours. The heavy rain caused flash flooding in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 15, 4:36 PM CST, 9 minutes earlier.
Area forecast discussion, Jun 15, 4:36 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
536 PM CDT TUE JUN 15 2010
.DISCUSSION...
328 PM CDT
VISIBLE IMAGERY SHOWS COMPLEX OF THUNDERSTORMS CONTINUING TO
BLOSSOM ACROSS SOUTHERN THIRD OF ILLINOIS. SOME CUMULUS BOUNDARIES
EXTEND NORTH OF THIS COMPLEX WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS TRYING TO FORM ALONG THEM. MID-LVL LAPSE RATES
REMAIN VERY STEEP ACROSS SOUTHERN IL THIS AFTN/EVE. DEEP LAYER
SHEAR OR 0-6KM IS CURRENTLY PEGGED AT 30-40KTS FROM THE SW...AGAIN
ACROSS SOUTHERN IL STRETCHING EAST THRU CENTRAL INDIANA. HELICITY
HAS BACKED OFF WITH MANY OBS REPORTING SOUTHERLY WINDS...HOWEVER
SOME TURNING IN THE MID-LVLS MAY ALLOW SOME CONVECTIVE UPDRAFTS TO
ROTATE.
NEGATIVELY TILTED TROUGH AXIS CONTINUES TO PROGRESS EAST THIS
EVE...WITH A SERIES OF WEAK SFC LOWS SLIDING EAST THRU NORTH
CENTRAL IL INTO NORTHERN IN OVERNIGHT. A SLUG OF 3 STD DEV ABOVE
NORMAL PWATS ARE OBSERVED BY THE LATEST SREF RUN...WITH
CONSIDERABLE MOISTURE FLUX NOTED BY RUC/NAM ACROSS CENTRAL
IL...EXPECTED TO LIFT NORTH OVERNIGHT. EXPECT ANY CONVECTION THAT
DEVELOPS THIS EVE HAS THE POTENTIAL TO BE SLOW MOVING AND PRODUCE
HEAVY RAINFALL IN A SHORT DURATION. SO HAVE HELD ONTO THE FLASH
FLOOD WATCH FOR SOUTHERN COUNTIES WITHIN MY CWFA.
OVERNIGHT TEMPS WILL HOLD IN THE 60S. FRONTAL BNDRY SHUD PUSH THRU
SOMETIME AFT 06Z WITH GRADUAL EROSION OF LLVL MOISTURE.
WEDNESDAY-THURSDAY...
500MB TROUGH AXIS CONTINUES TO PUSH EAST EARLY WED WITH FRONTAL
BNDRY EXPECTED TO PASS THRU THE CWFA PRIOR TO 12Z. ANTI-CYCLONIC
FLOW WILL BUILD INTO THE GREAT LAKES REGION. EXPECT ENUF SUBSIDENCE
WILL ERODE LLVL MOISTURE AND PUSH DEW PTS INTO THE UPR 50S/LOW 60S.
850MB THERMAL TROUGH ARRIVES WED WITH TEMPS COOLING TO ARND 12 TO 14
DEG C. EXPECT MINIMAL SOLAR FILTERING OR A P-CLOUDY DAY BOTH
WED/THUR AND AFTN TEMPS IN THE L/M 80S. A FEW NAEFS MEMBERS TAKE A
MORE AGGRESSIVE ROUTE IN LIFTING WARM FRONT NORTH EARLIER IN THE DAY
THUR...WHICH WOULD INTRODUCE INSTABILITY THUR. FEEL THESE ARE
OUTLIERS AND HAVE SIDED MORE WITH THE MEAN AND A DRY FORECAST THRU
MIDDAY THUR. WITH NEXT CHC FOR CONVECTION/SHOWERS ARRIVING THUR
EVE. DEPENDING ON SOLAR FILTERING THUR AND LOWERING HEAT CAPACITY
COULD ALLOW THUR MAX TEMPS WELL INTO THE M/U 80S.
SAT-TUE...
HIGH CONFIDENCE 500MB RIDGE OVERHEAD FOR THE WEEKEND INTO
THE MIDWEST/GREAT LAKES REGION. RIDGE AXIS APPEARS TO BE POSITIONED
ACROSS THE SOUTHERN PLAINS/TEXAS REGION...WHICH MAY DEFLECT ANY WEAK
SHORTWAVES FURTHER NORTH INTO THE NORTHERN PLAINS/CANADIAN PRAIRIES.
IT APPEARS A DOWNSTREAM MID-LVL TROUGH WILL EASILY LIFT NE TOWARDS
THE CANADIAN MARITIME...WHICH SHUD KEEP A FLUID WEST TO EAST
MOVEMENT ACROSS THE NORTHERN TIER OF CONUS. ENSEMBLES BEGINNING TO
HINT THAT BROAD MID-LVL RIDGE WILL CONTINUE TO INFLUENCE MUCH OF THE
GREAT LAKES/MIDWEST REGIONS SAT/SUN...WITH WEAK ANTI-CYCLONIC FLOW
IN THE NEAR SFC ENVIRONMENT. MOISTURE AVAILABILITY IS ALSO IN
QUESTION FOR THE WEEKEND WHICH WILL BE DRIVEN ON PLACEMENT OF SFC
RIDGE...ENSEMBLES CONTINUE TO ADVERTISE INCREASING PWAT VALUES FOR
THE WEEKEND. THAT BEING SAID HAVE CONTINUED CHC THUNDER FOR THE WEEKEND.
IN ADDITION TO THE CONVECTIVE CHCS AN 850MB THERMAL RIDGE OF 16 TO
18 DEG C IS CURRENTLY ADVERTISED. SO A RETURN TO WARM/MUGGY CONDS
FOR THE WEEKEND LOOKS PROBABLE.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
THRU MID EVE...CEILINGS AND VISIBILITIES WITH RAIN AND
THUNDERSTORMS CURRENTLY MOVING ENE OVER THE TERMINALS AND TIMING
THEREOF...THEN CEILINGS AND VISIBILITIES AFTER RAIN DEPARTS BUT
BEFORE LOWER DEW POINTS MOVE IN ON INCREASING W-WNW LOW LEVEL FLOW.
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL BE E OF ORD AND
MDW VC BETWEEN 23Z AND 00Z. WINDS VARIABLE AND GUSTY IN IMMEDIATE
VICINITY OF THE THUNDERSTORMS.
SCATTERED LIGHT SHOWERS STILL TO THE W WILL BE MOVING ACROSS THE
LOCAL AREA DURING THE FIRST HALF OF THIS EVENING BUT NO ADDITIONAL
HEAVY RAIN OR THUNDERSTORMS EXPECTED.
CLEARING OF CLOUDS MOVING INTO W CENTRAL AND FAR NW IL AND EXPECT
TO CONTINUE MOVE E AND REACH NE IL MID EVENING. DRIER LOW LEVEL
AIR LAGS FURTHER BACK IN MN AND IA SO ANTICIPATE SOME STRATUS AND
FOG DEVELOPING LATE EVENING BEFORE IT ARRIVES OVERNIGHT. WSW WINDS
OF 4-7KT EXPECTED TO BE JUST ENOUGH TO KEEP SOME MIXING GOING AND
PREVENT DENSE FOG AND IFR CONDITIONS FROM DEVELOPING.
TRS
//DISCUSSION...UPDATED 18Z...
A WARM FRONT EXTENDS EAST ACROSS NORTHERN ILLINOIS FROM AN AREA OF
LOW PRESSURE NEAR THE QUAD CITIES TO JUST NORTH OF KANKAKEE. THE
AREA OF LOW PRESSURE IS EXPECTED TO TRACK EAST ACROSS THE STATE
INTO THIS EVENING...WITH LITTLE ADDITIONAL NORTHWARD PUSH TO THE
WARM FRONT. MVFR CONDITIONS WILL PREVAIL INTO THIS EVENING TO THE
NORTH OF THE WARM FRONT. SCATTERED SHOWERS WILL BE ACROSS THE AREA
FOR THE NEXT FEW HOURS...WITH OVERALL SHOWER/THUNDERSTORM
DEVELOPMENT BECOMING MORE NUMEROUS AS DIURNAL HEATING DESTABILIZES
THE ATMOSPHERE AND THE AREA OF LOW PRESSURE DRAWS CLOSER. THE
SHOWER AND STORM THREAT IS EXPECTED TO END ONCE THE LOW CLEARS THE
REGION LATER THIS EVENING. ONCE THE LOW DEPARTS...COOLER/DRIER AIR
WILL FILTER INTO THE AREA AND ALLOW SKIES TO CLEAR. WILL HAVE TO
MONITOR THE THREAT FOR SOME MVFR FOG/STRATUS TO DEVELOP LATE
TONIGHT/EARLY WEDNESDAY MORNING...BUT IT APPEARS WINDS WILL STAY
UP ENOUGH TO ENHANCE MIXING AND KEEP THE FOG/STRATUS TO A MINIMUM.
SOUTHERLY WINDS AHEAD OF THE SURFACE LOW WILL TREND WESTERLY THIS
EVENING IN THE WAKE OF THE LOW. WIND SPEEDS SHOULD STAY BELOW 10
KTS UNTIL LATER WEDNESDAY MORNING...WHEN ENHANCED DIURNAL MIXING
COULD PRODUCE SOME GUSTS APPROACHING 20 KTS. A LAKE BREEZE
BOUNDARY HAS RECENTLY BECOME EVIDENT ON KLOT RADAR LOOPS. THE
BOUNDARY IS STILL PRETTY CLOSE TO THE SHORE LINE. RELATIVELY LIGHT
WINDS WILL ALLOW THE LAKE BREEZE TO MAKE SOME PROGRESS
INLAND...BUT CURRENT THINKING KEEPS IT TO THE EAST OF THE ILLINOIS
TERMINALS.
BAK
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
CONFIDENCE HIGH ON THE TIMING OF END OF THUNDERSTORMS AND HEAVY
RAINS 23Z-00Z...AND LAST OF LIGHT SHOWERS AROUND 02Z. MODERATE
CONFIDENCE ON DEVELOPMENT OF MVFR LATE EVENING AND REMAINING ABOVE
IFR.
TRS
//OUTLOOK FOR ORD/MDW FOR 06Z THURSDAY-12Z MONDAY...UPDATED 18Z...
WEDNESDAY NIGHT...VFR.
THURSDAY...VFR.
FRIDAY...CHANCE OF SHRA/TSRA.
SATURDAY...CHANCE OF SHRA/TSRA.
SUNDAY...CHANCE OF SHRA/TSRA.
MONDAY...CHANCE OF SHRA/TSRA.
BAK
&&
.MARINE...
218 PM CDT
A STATIONARY FRONT ACROSS CENTRAL ILLINOIS AND NORTHERN INDIANA
CONTINUES TO OSCILLATE AS LOW PRESSURE SYSTEMS PROPAGATE ALONG THE
BOUNDARY. A LOW PRESSURE SYSTEM IS EXPECTED TO DEEPEN ACROSS
NORTHERN ILLINOIS AS IT TRACKS NORTHEAST OVER THE SOUTHERN TIP OF
LAKE MICHIGAN HEADING TOWARDS CENTRAL MICHIGAN OVERNIGHT TONIGHT.
WINDS ARE EXPECTED TO BE EASTERLY AROUND 5 TO 10 KTS EARLY IN THE
PERIOD TODAY AHEAD OF THE LOW. WINDS SHOULD COME AROUND TO THE WEST
BEHIND THE LOW DURING THE DAY WEDNESDAY AND PICK UP TO AROUND 10 TO
15 KTS. HIGH PRESSURE IS EXPECTED TO BUILD OVER THE GREAT LAKES REGION
THURSDAY WITH WEAK FLOW INITIALLY BUT AS THE HIGH DRIFTS EAST LATE
THURSDAY INTO FRIDAY WINDS ARE EXPECTED TO PICK UP OUT OF THE SOUTH
AROUND 10 TO 15 KTS.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 AM
WEDNESDAY.
IN...FLASH FLOOD WATCH...INZ010-INZ011-INZ019 UNTIL 7 AM WEDNESDAY.
LM...NONE.
&&Hazardous weather outlook, Jun 15, 3:29 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
429 PM CDT TUE JUN 15 2010
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
162130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
429 PM CDT TUE JUN 15 2010 /529 PM EDT TUE JUN 15 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...WHICH MAY PRODUCE:
LARGE HAIL TO THE SIZE OF QUARTERS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
LOCALLY HEAVY RAINFALL.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH LATE EVENING ALONG
AND SOUTH OF INTERSTATE 80. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE NORTH OF INTERSTATE 80.
DISCUSSION:
AN AREA OF LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY
DRAPED ACROSS ILLINOIS. AS THIS LOW MOVES EAST...A WARM AND
MOIST AIR MASS WILL LIFT NORTH HELPING TO PROVIDE A MODERATELY
UNSTABLE ATMOSPHERE. SHOWERS AND THUNDERSTORMS WILL CONTINUE
AHEAD OF THIS SYSTEM THROUGH THIS EVENING. SOME OF THESE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD
TO FLASH FLOODING...ESPECIALLY OVER AREAS SOUTH OF THE KANKAKEE
RIVER.
PORTIONS OF SUGAR CREEK WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH NEXT TUESDAY.
PORTIONS OF SUGAR CREEK WILL REMAIN IN FLOOD THROUGH WEDNESDAY
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THROUGH THIS EVENING. SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL AMOUNTS AS WELL AS ANY FLOODING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-162130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
429 PM CDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH NEXT TUESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-162130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
429 PM CDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH NEXT TUESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Jun 15, 4:12 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN BATAVIA 41.85N 88.30W
06/15/2010 M0.65 INCH KANE IL TRAINED SPOTTER
RAINFALL IN 15 MINUTES.
&&
BNLocal storm report, Jun 15, 4:14 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
514 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HEAVY RAIN ELBURN 41.89N 88.47W
06/15/2010 M1.00 INCH KANE IL TRAINED SPOTTER
RAINFALL IN ONE HOUR. COCORAHS OBSERVER.
&&
BNLocal storm report, Jun 15, 4:20 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
520 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN 1 NE NORTH AURORA 41.81N 88.32W
06/15/2010 E1.09 INCH KANE IL TRAINED SPOTTER
RAINFALL IN 18 MINS.
&&
BNLocal storm report, Jun 15, 4:24 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
524 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN BOURBONNAIS 41.16N 87.88W
06/15/2010 M1.58 INCH KANKAKEE IL TRAINED SPOTTER
FOLLOW UP REPORT. 1.58 SO FAR WITH 0.55 IN THE LAST 20
MINUTES. COCORAHS OBSERVER.
&&
BNLocal storm report, Jun 15, 4:40 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
540 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN BOURBONNAIS 41.16N 87.88W
06/15/2010 M2.12 INCH KANKAKEE IL TRAINED SPOTTER
ANOTHER FOLLOW-UP REPORT. 2.12 INCHES SO FAR IN A LITTLE
OVER AN HOUR WITH 0.54 IN THE PAST 15 MINUTES. STANDING
WATER ON AREA ROADS. COCORAHS OBSERVER.
&&
BNLocal storm report, Jun 15, 4:45 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HEAVY RAIN EVANSTON 42.05N 87.69W
06/15/2010 M1.20 INCH COOK IL TRAINED SPOTTER
RAIN FELL IN 45 MINUTES. MINOR STREET FLOODING.
&&
BNFlash Flood, Kankakee
- When
- June 15, 4:45 PM CST to 9:45 PM CST
- Where
- Kankakee County, 1.41 mi WSW of Dickeys to 1.7 mi SSE of Aroma Park
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.039, -88.053
Heavy rain fell across parts of Kankakee County during the late afternoon and early evening of June 15th. Storm total rainfall of 3.15 inches was measured in Bourbonnais, and 2.54 inches of it fell in 1.5 hours. Four miles northwest of Kankakee, 2.10 inches fell in one hour.
Street flooding was reported in Bourbonnais, Bradley, Manteno, ans Kankakee, as well as on county roads. Portions of Interstate 57 were closed due to flooding. Route 50 north of Larry Powers Road had 6 inches of flowing water over it. Several roads were flooded and impassable near Route 17 and 4000 South Roads. Ditches were reported to be overflowing near 5000W and 1000S and 2000S Roads.
Flash Flood, Cook
- When
- June 15, 6:00 PM CST to 11:30 PM CST
- Where
- Cook County, 0.87 mi WNW of Western Spgs to 1.61 mi WSW of Fernway
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 41.784, -87.896
Several roads in and around Evergreen Park were flooded and closed, including 95th Street and Kedzie. At 83rd Street and Vincennes Avenue, three cars were stranded in several feet of water. Nine viaducts on the south side of Chicago were flooded and closed. Basement flooding was reported in over 300 basements on the south side of Chicago. Three miles southwest of Midway Airport, 1.35 inches of rain fell in just 30 minutes with a storm total of 1.93 inches.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237312, 237328.